MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

MICROVENTION, INC. HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162156S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been received by the manufacturer for evaluation.
 
Event or Problem Description
It was reported that treatment was being performed for a large avm.After the microcatheter (headway-duo) was positioned in the posterior circulation, the microcatheter lost position.During the attempt to withdraw the microcatheter back, the microcatheter detached completely inside the guide catheter.A balloon catheter was used to hold the detached segment to the guide catheter to remove it from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Visual investigation of the returned device found that the device was separated 38cm from the proximal end.Close up images of both the proximal and distal sides of the separation were taken along with magnification x1500 photos of the broken coil and braid.For comparison, other duo samples were obtained and were separated in the following ways: tensile pulled, cut with wire cutter, cut with scissors, cut with razor blade.Images were taken of these samples were compared to images of the returned device in an effort to determine how the unit failed.It was able to be determined that the unit did not experience a tensile failure.It appears that the sample was cut.The investigation of the returned headway found it to be severed 38cm from the proximal end.The break appears to be the result of shear/cutting force rather than tensile force based on profile of the break and comparative testing.The physical evaluation of the device could not identify the conditions or circumstances that led to this cut, but the cut would have had to occur while the headway duo was out of the guide catheter.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10177032
Report Number2032493-2020-00136
Device Sequence Number17022808
Product Code DQO
UDI-Device Identifier00810170014345
UDI-Public(01)00810170014345(11)191119(17)221031(10)19111911P
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model NumberMC162156S
Device Catalogue NumberMC162156S
Device Lot Number19111911P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;